Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2008, 3:08 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 12, 2008, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:10 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 11:10 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT THU JUN 12 2008 .DISCUSSION...MOIST...WEAK TO MODERATELY UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. THIS WILL AGAIN ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. EXPECT TO SEE INITIAL DEVELOPMENT ALONG THE EAST TN MOUNTAINS WITH STORMS MOVING INTO THE TN VALLEY DURING THE LATE AFTERNOON AND EVENING HOURS. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE ZONE PACKAGE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 92 69 89 69 87 / 30 20 30 30 50 KNOXVILLE AIRPORT, TN 91 68 90 67 85 / 30 20 20 30 50 OAK RIDGE, TN 91 68 90 68 84 / 30 20 20 40 50 TRI CITIES AIRPORT, TN 89 65 89 63 84 / 30 20 20 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jun 12, 4:52 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 452 AM EDT THU JUN 12 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 452 AM EDT THU JUN 12 2008 /352 AM CDT THU JUN 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY...WITH THE HIGHEST CHANCES EXPECTED ON SATURDAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. THE ISOLATED NATURE OF THE POSSIBLE SEVERE WEATHER TODAY AND FRIDAY LIMITS THE NEED FOR SPOTTERS ON THOSE DAYS. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:56 PM EDT | Areal Flood Advisory | MRX | Cocke, Sevier | 113 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 39 min |
| Jun 12, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 42 min |
| Jun 12, 4:42 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Jun 12, 4:15 PM EDT | Areal Flood Advisory | MRX | Washington | 85 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.